Alert archive / Georgia / Frost Advisories in 2011
Frost Advisory 7, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Oct 22, 2011, 3:37 AM EDT for 72 counties in Georgia. It took effect at Oct 23, 2011, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2011, 3:37 AM EDT (07:37 UTC)
- In effect from
- Oct 23, 2011, 2:00 AM EDT
- Expired
- Oct 23, 2011, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 72 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
808 WWUS72 KFFC 220737 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 AM EDT SAT OCT 22 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084- 221545- /O.NEW.KFFC.FR.Y.0007.111023T0600Z-111023T1400Z/ /O.CON.KFFC.FR.Y.0006.000000T0000Z-111022T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 337 AM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY FOR PORTIONS OF NORTH AND CENTRAL GEORGIA... A FROST ADVISORY CONTINUES THROUGH 10 AM EDT THIS MORNING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM LUMPKIN TO ABBEVILLE AND SWAINSBORO. THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY FOR PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM HAMILTON TO MACON AND LOUISVILLE. * TEMPERATURES...FROM 33 TO 36 DEGREES FAHRENHEIT. * TIMING...TEMPERATURES CONTINUE TO FALL INTO THE MID 30S EARLY THIS MORNING...RISING ABOVE 40 DEGREES BY 10 AM. TEMPERATURES WILL FALL INTO THE MID 30S AGAIN AFTER MIDNIGHT TONIGHT. * IMPACTS...COLD SENSITIVE PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THE COLD TEMPERATURES EXPECTED TONIGHT AND MAY SUFFER FROST DAMAGE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ GAZ085-089>097-102>109-221400- /O.CON.KFFC.FR.Y.0006.000000T0000Z-111022T1400Z/ JOHNSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON- BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE- INCLUDING THE CITIES OF...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE 337 AM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR PORTIONS OF CENTRAL GEORGIA... * TEMPERATURES...FROM 34 TO 38 DEGREES FAHRENHEIT. * TIMING...TEMPERATURES WILL CONTINUE TO FALL INTO THE MID 30S EARLY THIS MORNING...RISING ABOVE 40 DEGREES BY 10 AM. * IMPACTS...COLD SENSITIVE PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THE COLD TEMPERATURES EXPECTED TONIGHT AND MAY SUFFER FROST DAMAGE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$
3 follow-up statements
551 WWUS72 KFFC 221349 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 949 AM EDT SAT OCT 22 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084- 222200- /O.EXP.KFFC.FR.Y.0006.000000T0000Z-111022T1400Z/ /O.CON.KFFC.FR.Y.0007.111023T0600Z-111023T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 949 AM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... THE FROST ADVISORY FOR THIS MORNING WILL EXPIRE AT 10 AM EDT AS TEMPERATURES WILL CONTINUE TO RISE. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY FOR PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM HAMILTON TO MACON AND LOUISVILLE. * TEMPERATURES...33 TO 36 DEGREES FAHRENHEIT. * TIMING...TEMPERATURES WILL FALL INTO THE MID 30S TONIGHT. THE FROST ADVISORY IS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. * IMPACTS...COLD SENSITIVE PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THE COLD TEMPERATURES EXPECTED TONIGHT AND MAY SUFFER FROST DAMAGE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAZ085-089>097-102>109-221500- /O.EXP.KFFC.FR.Y.0006.000000T0000Z-111022T1400Z/ JOHNSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON- BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE- INCLUDING THE CITIES OF...COLUMBUS...WARNER ROBINS...DUBLIN... LUMPKIN...AMERICUS...CORDELE 949 AM EDT SAT OCT 22 2011 ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM EDT AS TEMPERATURES WILL CONTINUE TO RISE. $$
667 WWUS72 KFFC 221911 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 311 PM EDT SAT OCT 22 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084- 230830- /O.CON.KFFC.FR.Y.0007.111023T0600Z-111023T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 311 PM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...TEMPERATURES WILL FALL INTO THE MID 30S EARLY SUNDAY MORNING. THE FROST ADVISORY IS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. * IMPACTS...COLD SENSITIVE PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THE COLD TEMPERATURES EXPECTED TONIGHT AND MAY SUFFER FROST DAMAGE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
644 WWUS72 KFFC 230745 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 AM EDT SUN OCT 23 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084- 231400- /O.CON.KFFC.FR.Y.0007.000000T0000Z-111023T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 345 AM EDT SUN OCT 23 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR PORTIONS OF NORTH AND CENTRAL GEORGIA... A FROST ADVISORY CONTINUES THROUGH 10 AM EDT THIS MORNING FOR THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM LUMPKIN TO ABBEVILLE AND SWAINSBORO. * TEMPERATURES...IN THE UPPER 30S TO LOWER 40S. * TIMING...TEMPERATURES WILL CONTINUE TO FALL INTO THE MID AND UPPER 30S EARLY THIS MORNING...RISING ABOVE 40 DEGREES BY 10 AM. * IMPACTS...COLD SENSITIVE PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 22, 3:24 AM EDT, 13 minutes earlier.
Area forecast discussion, Oct 22, 3:24 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 AM EDT SAT OCT 22 2011 .SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... SURFACE HIGH PRESSURE AND A DRY AIRMASS ARE EXPECTED TO REMAIN IN PLACE ACROSS THE REGION THROUGH THE SHORT TERM FORECAST PERIOD. UPPER LEVEL FLOW WILL TRANSITION FROM NORTHWEST TO SOUTHWEST AS A RELATIVELY WEAK SHORT WAVE SWEEPS OUT OF THE CENTRAL U.S. AND ACROSS THE EASTERN U.S. SUNDAY AND SUNDAY NIGHT. MODELS ARE NOT INDICATING ENOUGH MOISTURE OR LIFT FOR ANYTHING MORE THAN A BIT OF AN INCREASE IN MID AND HIGH LEVEL CLOUDS WITH THIS SYSTEM AND I HAVE KEPT THE SHORT TERM FORECAST DRY. TEMPERATURES CONTINUE TO RUN A BIT BELOW SEASONAL NORMALS TO START THE PERIOD BUT WILL BE SLOWLY MODERATING. AREAS ROUGHLY ALONG AND NORTH OF THE FALL LINE SHOULD SEE PATCHY TO SCATTERED AREAS OF FROST AGAIN SUNDAY MORNING SO I WILL BE ISSUING ANOTHER FROST ADVISORY FROM APPROXIMATELY HAMILTON TO MACON AND LOUISVILLE NORTHWARD. .LONG TERM /MONDAY THROUGH FRIDAY/... STILL PLENTY OF UNCERTAINTY TOWARDS THE END OF THE EXTENDED FORECAST PERIOD CONCERNING THE LATE WEEK STORM SYSTEM. THE FIRST HALF OF THE NEW WORK WEEK SHOULD BE DRY AND SEASONALLY MILD AS A WEAK UPPER RIDGE PUSHES EAST ACROSS THE SOUTHERN U.S. THE UPPER LEVEL PATTERN GOES BASICALLY ZONAL ACROSS THE REGION BY MID WEEK AS THIS RIDGE FLATTENS. FOR THE END OF THE WEEK THERE ARE STILL SIGNIFICANT DIFFERENCES BETWEEN THE GFS AND ECMWF MODELS AS WELL AS SOME INCONSISTENCIES FROM RUN-T0-RUN WITHIN EACH MODEL. GFS REMAINS THE MORE AGGRESSIVE OF THE TWO BRINGING A DEEPER...STRONGER UPPER TROUGH/LOW ACROSS THE REGION WITH A CORRESPONDINGLY MUCH STRONGER SHORT WAVE. TIMING ON THE 12Z RUN IS A BIT SLOWER THAN YESTERDAYS 12Z RUN WITH THE MAIN IMPACT NOW BASICALLY FRIDAY ACROSS NORTH AND CENTRAL GEORGIA. DUE TO THIS CONTINUED UNCERTAINTY I HAVE KEPT THE POPS IN THE CHANCE CATEGORY FOR NOW. && .FIRE WEATHER... RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS TODAY AND SUNDAY. BY MONDAY AS AFTERNOON TEMPERATURES CONTINUE TO WARM UP WE SHOULD SEE A FEW HOURS OF 25 PERCENT OR LESS DURING THE AFTERNOON ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. WE WILL NEED TO KEEP A CLOSE WATCH ON 10-HOUR FUEL MOISTURE TRENDS THROUGH THE WEEKEND FOR POTENTIAL INCREASED FIRE DANGER. WINDS ARE EXPECTED TO REMAIN BELOW CRITICAL LEVELS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .PREV DISCUSSION... /ISSUED 141 AM EDT SAT OCT 22 2011/ PREV DISCUSSION... /ISSUED 910 PM EDT FRI OCT 21 2011/ UPDATE... MADE SOME MINOR ADJUSTMENTS TO MIN TEMPS...MAINLY AT THE MOST UNFAVORABLE RADIATIONAL COOLING/URBAN SITES...SUCH AS ATL. TRADITIONALLY...THE SECOND NIGHT/CALMER NIGHT UNDER A CANADIAN HIGH RESULTS IN MORE SUBSTANTIAL COOLING AT THE RURAL...SHELTERED AREAS...WHILE THE URBAN AREAS ARE A FEW DEGREES WARMER. I FEEL THAT WILL BE THE CASE TONIGHT. WITH THE POSSIBLE EXCEPTION OF MCN...MIN TEMPS SHOULD BE SAFELY ABOVE RECORDS. OTHERWISE...FORECAST APPEARS TO BE ON TRACK. A WEAK ALBERTA CLIPPER WILL LIKELY BRING SOME HIGH CLOUDS TO THE NORTHERN HALF ESPECIALLY ON SUN...OTHERWISE DRY AND SEASONABLY COOL THROUGH THE SHORT TERM. A SLOW MODERATION IN TEMPERATURES CAN BE EXPECTED AS THE CANADIAN HIGH AND ASSOCIATED LOW-LEVEL COLD POCKET LIFT OUT OF THE AREA. A VERY PLEASANT OCTOBER WEEKEND IN STORE FOR THE AREA...AND WITH THE LEAVES NOW MOVING TOWARD PEAK COLORS...IT SHOULD BE VERY ENJOYABLE FOR VIEWING SUCH WITH BRIGHT SUNNY SKIES. NEXT WEATHER SYSTEM OF CONSEQUENCE NEARLY SEVEN DAYS OUT...WITH FAIRLY NOTABLE DIFFERENCES BETWEEN THE FASTER GFS AND THE SLOWER ECMWF. 18Z GFS HAS TRENDED TOWARD THE 12Z ECMWF. UNTIL BETTER CONSENSUS IS OBTAINED AMONG THE MODELS...THE ONGOING EXTENDED FORECAST WITH LOW CHANCE POPS FOR THE LATER HALF OF NEXT WEEK LOOKS GOOD. MAX/MIN TEMPS WILL TREND BACK TOWARD ABOVE NORMAL NEXT WEEK...THEN BELOW NORMAL AGAIN BY NEXT WEEKEND BEHIND THE MID-WEEK WEATHER SYSTEM. 19 PREVIOUS DISCUSSION.../ISSUED AT 740 PM EDT FRI OCT 21 2011/... SHORT TERM /TONIGHT THROUGH SUNDAY/... A COOL DOME OF HIGH PRESSURE WILL CONTINUE TO SETTLE OVER THE STATE TONIGHT. AS A RESULT... CALM WINDS UNDER CLEAR SKIES WILL ALLOW FOR STRONG RADIATIONAL COOLING...SETTING THE STAGE FOR ANOTHER NIGHT OF UNSEASONABLY COOL OVERNIGHT LOWS. HAVE LEANED TOWARD THE COOLER SIDE OF GUIDANCE WITH EXPECTED LOWS IN THE MID AND UPPER 30S FOR MOST AREAS... WITH SOME SPOTTY LOWER 30S IN THE TYPICAL COLDER SPOTS. THESE CONDITIONS SUPPORT WIDESPREAD FROST FORMATION DURING THE EARLY MORNING HOURS... SO HAVE EXPANDED TONIGHT'S FROST ADVISORY TO INCLUDE ALL BUT THE FAR SOUTHEAST CORNER OF THE FORECAST AREA WHERE LOWS SHOULD HOLD IN THE UPPER 30S TO LOWER 40S. DESPITE THE UNSEASONABLY COOL TEMPS...NO NEW RECORD LOWS ARE EXPECTED AT THIS TIME. SOME MODERATING OF THE AIR MASS WILL ALLOW A GRADUAL WARM-UP...WITH HIGHS WARMING INTO THE 70S ON SUNDAY. HOWEVER...STILL EXPECT AT LEAST SOME PATCHY FROST SATURDAY NIGHT AS SOME COOL SPOTS CONTINUE TO SEE LOWS IN THE MID 30S UNDER CLEAR SKIES. RECORD LOWS FOR 10-22... STATION LOW MIN TEMP ------- ---------- KAHN 30 1987 KATL 33 1976 KCSG 34 1987 KMCN 33 1987 LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... DRY HIGH PRESSURE WILL DOMINATE THE FIRST PART OF THE WORK WEEK. THEN LONG RANGE MODELS SHOW AN UPPER LEVEL SYSTEM PUSHING EAST OF THE ROCKIES AND DRAGGING A FRONTAL BOUNDARY INTO THE STATE ON THURSDAY. THERE ARE STILL SUFFICIENT DIFFERENCES BETWEEN THE GFS AND ECMWF CONCERNING STRENGTH AND TIMING... SO WITH MUCH UNCERTAINTY... HAVE CONTINUED TO TAKE A COMPROMISING SOLUTION AND SHOW A LOW CHANCE OF SHOWERS ON THURSDAY. FIRE WEATHER... NO MAJOR FIRE WEATHER CONCERNS AT THIS TIME AS AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS. WINDS HAVE DIMINISHED UNDER HIGH PRESSURE AND FUELS HAVE BEEN SLOW DRYING. 39 AVIATION... 06Z UPDATE... VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE TAF PERIOD. LIGHT NW-N WINDS DOMINATING THROUGH THE PERIOD...BUT MAY SEE A BRIEF PERIOD OF LIGHT N-NE WINDS LATE MORNING INTO EARLY AFTERNOON. //ATL CONFIDENCE...06Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS...EXCEPT MEDIUM TO HIGH ON WIND DIRECTION AFTER 15Z. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 39 73 43 / 0 0 0 5 ATLANTA 65 43 71 44 / 0 0 5 5 BLAIRSVILLE 64 33 68 39 / 0 0 0 10 CARTERSVILLE 65 34 71 39 / 0 0 5 10 COLUMBUS 69 43 74 46 / 0 0 5 5 GAINESVILLE 64 43 69 46 / 0 0 0 10 MACON 69 37 73 42 / 0 0 0 0 ROME 67 34 70 39 / 0 0 5 10 PEACHTREE CITY 67 34 72 40 / 0 0 5 5 VIDALIA 69 44 72 47 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHITE... WHITFIELD...WILCOX...WILKES...WILKINSON. FROST ADVISORY FROM 2 AM TO 10 AM EDT SUNDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS... CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON... COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...JACKSON...JASPER...JEFFERSON...JONES... LAMAR...LUMPKIN...MADISON...MERIWETHER...MONROE...MORGAN... MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TALIAFERRO...TAYLOR...TOWNS... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WHITE...WHITFIELD...WILKES...WILKINSON. && 20
Hazardous weather outlook, Oct 21, 4:58 PM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 458 PM EDT FRI OCT 21 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-222100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 458 PM EDT FRI OCT 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT FROST IS EXPECTED OVER MOST OF NORTH AND CENTRAL GEORGIA TONIGHT. .SYNOPSIS... A COOL DOME OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE STATE FROM THE WEST. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE WIDESPREAD FROST. .DISCUSSION... WINDS SHOULD DIMINISH TONIGHT AND TEMPERATURES SHOULD RADIATE INTO THE 30S OVER MUCH OF NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
Frost Advisories in Georgia, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.